Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 177, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 10, 2000, 6:44 PM CDT for 5 parishes in Louisiana. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2000, 6:44 PM CDT (23:44 UTC)
- Expired
- Aug 10, 2000, 7:45 PM CDT
- In force
- 61 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Ascension Parish, LA, Assumption Parish, LA, East Baton Rouge Parish, LA, Iberville Parish, LA, West Baton Rouge Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 6:45 PM CDT | Thunderstorm Wind | Prairieville, LA | Several trees, tree limbs and power lines were blown down. |
| Aug 10, 7:30 PM CDT | Thunderstorm Wind | Baton Rouge, LA | One tree and numerous tree limbs were knocked down. |
| Aug 10, 7:38 PM CDT | Thunderstorm Wind | Countywide, LA | Trees were blown down at scattered locations across the parish. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 989 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 102345 SVRNEW LAC005-007-033-047-063-093-121-110045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 644 PM CDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASCENSION PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...DONALDSONVILLE...GONZALES ASSUMPTION PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF NAPOLEONVILLE EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...BATON ROUGE...OAK HILLS PLACE IBERVILLE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF PLAQUEMINE LIVINGSTON PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF DENHAM SPRINGS ST. JAMES PARISH IN SOUTHEAST LOUISIANA WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF PORT ALLEN * UNTIL 745 PM CDT * AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM DENHAM SPRINGS TO 11 MILES NORTHEAST OF CUT OFF...MOVING SOUTHWEST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER DONALDSONVILLE...GEISMER...OAK HILLS PLACE AT 650 PM CDT OVER CARVILLE...GARDERE AT 655 PM CDT OVER LABADIEVILLE...NAPOLEONVILLE AT 700 PM CDT OVER PAINCOURTVILLE...WHITE CASTLE AT 705 PM CDT OVER ADDIS AT 710 PM CDT THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. TH3EY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:40 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 10, 3:40 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 340 PM CDT THU AUG 10 2000 VERY ACTIVE NE FLOW MCS PATTERN IS ONGOING WITH TWO SYSTEMS AFFECTING THE FORECAST AREA AT THIS TIME. MODEL MASS FIELDS HAVE HINTED AT THIS PATTERN...HOWEVER...TIMING AND QPF FORECASTS HAVE BEEN RATHER POOR. SHARPENING ERN U.S. TROUGH/DEVELOPING MID ATLANTIC CLOSED LOW WITH AN UNSEASONABLY STRONG NORTHERLY JET WILL CONTINUE TO SPIN UP VORTICITY MAXIMA AND THUNDERSTORMS WITH THE EXTREME HEAT AND RESULTANT INSTABILITY ALONG WITH TROPICAL MOISTURE AIDING THE VOLATILE SITUATION THROUGH FRIDAY. RADAR SHOWS NUMEROUS STRONG AND ISOLATED SEVERE THUNDERSTORMS FOR THE SECOND CONSECUTIVE DAY TODAY. NUMEROUS REPORTS OF WIND DAMAGE AND ONE HAIL REPORT WERE RECEIVED SO FAR IN THE MS COASTAL COUNTIES. AM ALSO MONITORING TORNADO POTENTIAL WITH ROTATING CELLS INTERACTING WITH THE SEA BREEZE. WILL GO ABOVE GUIDANCE IN THE COASTAL SECTIONS BOTH TONIGHT AND FRIDAY AND MENTION SEVERE TSTMS TONIGHT. A RARE LATE SEASON COLD FRONT WILL MAKE ITS WAY SOUTH TO THE MS COAST LATE SAT AND SLOWLY DRIFT SOUTH AND BECOME MAINLY A DEWPOINT BOUNDARY ON SUNDAY. DRY AIR WILL BRIDGE ACROSS THE FRONT SATURDAY AND SUNDAY WITH EXTREME HEAT BUILDING DUE TO NORTH SURFACE WINDS. MCB 72/96/70/94 3310 BTR 75/96/74/95 3311 MSY 74/95/77/95 5521 GPT 72/94/73/96 5621 .NEW...NONE LA...NONE MS...NONE. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:12 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard, Saint Tammany | 48 min |
| Aug 10, 4:47 PM CDT | Tornado Warning | LIX | Orleans | 28 min |
| Aug 10, 4:56 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 64 min |
| Aug 10, 4:56 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 64 min |
| Aug 10, 5:11 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Plaquemines, Saint Bernard | 64 min |
| Aug 10, 5:11 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 64 min |
| Aug 10, 5:11 PM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 64 min |
| Aug 10, 6:13 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Livingston | 32 min |
| Aug 10, 6:29 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles, Terrebonne | 61 min |
| Aug 10, 6:44 PM CDT | Severe Thunderstorm Warning | LIX | Saint James | 61 min |
| Aug 10, 6:44 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.